MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE
Catalog Number SEP3
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system separator 3 (sep3) and an indigo system cat3 aspiration catheter (cat3).During the procedure, the physician experienced resistance while advancing the sep3 through the cat3.It was reported that the sep3 was kinked as the physician was advancing the sep3 through the rotating hemostasis valve (rhv).The sep3 was then removed and the procedure was completed using a new sep3 and the same cat3.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8488371
Report Number3005168196-2019-00631
Device Sequence Number13935138
Product Code DXE
UDI-Device Identifier00814548016115
UDI-Public00814548016115
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Catalogue NumberSEP3
Device Lot NumberF79637
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight70
Date Report Sent to FDA01/01/2005